Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Milwaukee, WI

June 19, 2009Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 19, 2009, 3:08 PM CDT for Marquette County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2009, 3:08 PM CDT (20:08 UTC)
Expired
Jun 19, 2009, 4:00 PM CDT
In force
52 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Marquette County, WI

The radar

The Milwaukee radar (KMKX), 113 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 192008
SVRMKX
WIC077-192100-
/O.NEW.KMKX.SV.W.0025.090619T2008Z-090619T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 400 PM CDT

* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
  SOUTHWEST OF WESTFIELD...OR 12 MILES SOUTHEAST OF FRIENDSHIP...AND
  WAS MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OXFORD BY 335 PM CDT...
  PACKWAUKEE BY 355 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

RADAR HAS ALSO INDICATED ROTATION WITH THIS STORM. 

LAT...LON 4377 8923 4367 8924 4370 8960 4393 8960
      4395 8922
TIME...MOT...LOC 2007Z 272DEG 13KT 4381 8971

$$

WOOD
3 follow-up statements
000 
WWUS53 KMKX 192025
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT FRI JUN 19 2009

WIC077-192100-
/O.CON.KMKX.SV.W.0025.000000T0000Z-090619T2100Z/
MARQUETTE WI-
325 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR MARQUETTE COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OXFORD...OR 17 MILES NORTHEAST OF WISCONSIN DELLS...MOVING EAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
PACKWAUKEE AND WESTFIELD BY 330 PM CDT...
HARRISVILLE BY 340 PM CDT...
MONTELLO AND GLEN OAK BY 345 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4377 8923 4367 8924 4370 8960 4393 8960
      4395 8922
TIME...MOT...LOC 2022Z 269DEG 22KT 4381 8954

$$

MBK
000 
WWUS53 KMKX 192038
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT FRI JUN 19 2009

WIC077-192100-
/O.CON.KMKX.SV.W.0025.000000T0000Z-090619T2100Z/
MARQUETTE WI-
338 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR MARQUETTE COUNTY...

AT 335 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR...AND 
WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PACKWAUKEE...OR 18 
MILES NORTH OF PORTAGE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTELLO AND GLEN OAK BY 345 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4377 8923 4367 8924 4370 8960 4393 8960
      4395 8922
TIME...MOT...LOC 2036Z 269DEG 22KT 4381 8942

$$
MBK
000 
WWUS53 KMKX 192100
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT FRI JUN 19 2009

WIC077-192106-
/O.EXP.KMKX.SV.W.0025.000000T0000Z-090619T2100Z/
MARQUETTE WI-
400 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR MARQUETTE COUNTY EXPIRES AT
400 PM CDT...

AT 4 PM CDT...THUNDERSTORMS REMAINED OVER MARQUETTE COUNTY...FROM 
MONTELLO TO PRINCETON...AND NORTH.  THEY WERE MOVING TO THE EAST AT 
35 MPH...HOWEVER THE THUNDERSTORM WHICH PROMPTED THE SEVERE 
THUNDERSTORM WARNING HAS WEAKENED AND NO LONGER APPEARS SEVERE.  

HENCE THE SEVERE THUNDERSTORM WARNING FOR MARQUETTE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 4 PM CDT HOWEVER SMALL HAIL AND GUSTY WINDS TO 
40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.  

THE THUNDERSTORMS MAY REINTENSITY LATE THIS AFTERNOON AND EARLY 
EVENING. 

LAT...LON 4377 8923 4367 8924 4370 8960 4393 8960
      4395 8922
TIME...MOT...LOC 2056Z 269DEG 22KT 4381 8925

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:52 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 19, 2:52 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT FRI JUN 19 2009

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS REDEVELOPING LATE THIS
AFTERNOON/EVENING THEN ON MUCH WARMER TEMPS FOR NEXT WEEK.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

MAIN FOCUS ON THE SHORT TERM IS OBVIOUSLY THIS EVENING. THE FINAL IN
A SERIES OF UPPER LEVEL DISTURBANCES LATE THIS WEEK IS EVIDENT ON
RADAR AND SATELLITE OVER EASTERN NEBRASKA AND WESTERN IOWA AT 19Z.
THIS FEATURE WILL PROPAGATE EAST NORTHEAST ACROSS SOUTHERN WISCONSIN
THIS EVENING. CLOUDS IN ASSOCIATION WITH THIS MORNING/S MCS HAVE
CLEARED ACROSS THE CWA EARLY THIS AFTERNOON AND INSTABILITY IS
ALREADY RAPIDLY RECOVERING ACROSS ERN IA AND SWRN WI. VIGOROUS
THUNDERSTORM DEVELOPMENT HAS JUST BEGUN OVER SOUTHEAST NEBRASKA AND
THIS IS EXPECTED TO FOLLOW THE BEST CAPE GRADIENT OVER SOUTHERN WI
THIS EVENING. BULK SHEAR OF 35-40 KNOTS WILL REMAIN IN PLACE FOR THE
EVENING HOURS...SO SOME OF THESE STORMS WILL BECOME OR REMAIN SEVERE
AS THEY TRACK ACROSS THE CWA.

THE 00Z 3KM ARW WRF REFLECTIVITY DISPLAYED THE EVOLUTION OF THE
MORNING MCS ALMOST PERFECTLY...AND CONTINUES TO DO SO FOR THE NEXT
SHORT WAVE. THAT MODEL EXPLODES CONVECTION ACROSS THE CWA AROUND 22Z
AND I HAVE A HARD TIME NOT BELIEVING IT. THE NAM QPF FIELDS ARE NOT
REALLY RELIABLE GIVEN WHAT CURRENTLY IS HAPPENING...BUT THE GFS AND
ECMWF ARE CLOSER. WILL GO CATEGORICAL POPS THIS EVENING FOR MOST OF
THE AREA...WITH NUMEROUS WORDING IN THE NORTH.

THE MAIN THREAT WITH THE NEXT ROUND OF STORMS IS HEAVY RAIN AND
FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 3-5 INCHES WERE
REPORTED LAST NIGHT...AND ANOTHER 2-3 INCHES WILL BE POSSIBLE
TONIGHT. BACKBUILDING STORMS WITH MBE VELOCITIES OF 5-15
KNOTS...INCREASING 850 MB JET POINTED TOWARD CWA AND THE LEFT EXIT
REGION OF THE UPPER JET CENTERED OVER THE CWA...PRECIPITABLE WATER
VALUES OF 1.8-2.0 INCHES /170 PERCENT ABOVE NORMAL/...AND A WARM
CLOUD DEPTH OF ALMOST 14KFT ALL SUPPORT A SERIOUS THREAT OF FLASH
FLOODING. HAVE ALREADY ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN
TWO TIERS OF COUNTIES WHERE THE HEAVIEST RAIN FELL UNTIL MIDNIGHT.
FLASH FLOOD GUIDANCE HAS BEEN HACKED CONSIDERABLY SINCE YESTERDAY
AFTERNOON...WITH MILWAUKEE COUNTY NOW BEING 1.7 INCHES WITHIN 6
HOURS AND 1.0 INCH IN ONE HOUR. IF ANOTHER SEVERAL INCHES FALL ON
THOSE SAME FAVORED AREAS...SIGNIFICANT FLASH FLOODING CAN BE
EXPECTED.

THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT. NO COLD AIR ADVECTION
IS EXPECTED BEHIND THIS FRONT. WITH MOSTLY SUNNY SKIES AND 925 MB
TEMPS AROUND 22C...EXPECT HIGHS IN THE UPPER 80S FOR SATURDAY.

ANOTHER SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT. SOME CAPE IS PRESENT DURING THIS TIME TO
INCLUDE A CHANCE OF THUNDER...ESPECIALLY SUNDAY NIGHT. THE WAVE
WILL THEN KICK EAST BY MONDAY AND THE HEAT BEGINS.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MAIN STORY IN THE EXTENDED IS A POTENTIALLY PROLONGED PERIOD OF VERY
WARM OR HOT WEATHER FOR MUCH OF NEXT WEEK. THERMAL RIDGE WILL PARK
ITSELF OVER THE WESTERN GREAT LAKES FROM MONDAY THROUGH AT LEAST
WEDNESDAY. I PREFERRED THE ECMWF DEPICTION OF THE RIDGE...WHICH IS
WHAT HPC FAVORED AS WELL. GFS BREAKS DOWN THE RIDGE PERIODICALLY
WITH MCS FORMATION...BUT I BELIEVE IT WILL BE TOO CAPPED AND ANY
MCS/S WILL RIDE WELL TO THE NORTH OF THE STATE. THICKNESSES AROUND
580 DAM AND HEIGHTS APPROACH 588. NAM...DGEX...AND ECMWF 2 M TEMPS
ALREADY RISE INTO THE LOWER 90S MONDAY WITH 925 TEMPS IN THE 26-28C
RANGE. WITH LITTLE WIND TO WIC HEAT FROM THE SURFACE /CAUSING SUPER
ADIABATIC PROFILE/...COULD SEE SOME MID 90S IN PLACES. WEAK FLOW
WILL PROMOTE THE LAKE BREEZE EACH DAY...BUT IT SHOULD BE CONFINED
FAIRLY CLOSE TO THE SHORE...ESPECIALLY AS THE LAKE WATER WARMS. DEW
POINTS IN THE 60S WILL MAKE IT FEEL A LITTLE WARMER. OVERNIGHT LOWS
COULD REMAIN WELL INTO THE 70S AS SHOWN IN 2 M TEMPS. CONDITIONS
REMAIN VERY SIMILAR THROUGH WEDNESDAY BEFORE THE RIDGE BEGINS TO
BREAK DOWN AS THE NEXT TROUGH APPROACHES AND BRINGS THE NEXT CHANCE
FOR THUNDERSTORMS.

&&

.AVIATION...SHOWERS AND TSTORMS ARE EXPECTED AGAIN LATE THIS
AFTERNOON THROUGH TONIGHT AS A SHORTWAVE TROUGH AND LOW PRESSURE
AREA/FRONT MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND
VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR
IN THE MORE INTENSE TSTORMS.

IN THE WAKE OF THE TROUGH/FRONT...EXPECT A FEW VFR CLOUDS DUE TO
RESIDUAL MOISTURE AND DIURNAL HEATING ON SAT. WINDS ALONG THE LAKE
MAY BE HIGHER OVERNIGHT THROUGH SATURDAY MORNING DUE TO THE STRONGER
PRESSURE GRADIENT OF THE INTENSIFYING LOW AS IT PASSES OVER LAKE
MICHIGAN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ062>072.

LM...NONE.
&&

SHORT/LONG TERM...18 BORGHOFF
AVIATION/MARINE...13 MRC
Hazardous weather outlook, Jun 19, 2:00 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT FRI JUN 19 2009

WIZ046-047-051-052-056>060-062>072-201900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
200 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING AS AN UPPER LEVEL IMPULSE AND A COLD FRONT
MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED WITH THE SEVERE THUNDERSTORMS. A FEW TORNADOES ARE ALSO POSSIBLE.

HEAVY RAINFALL OF ONE TO TWO INCHES MAY ACCOMPANY THE
THUNDERSTORMS PRODUCING AREAS OF FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT UNTIL MIDNIGHT ALONG AND SOUTH OF A LINE FROM
SPRING GREEN TO WAUNAKEE TO WATERTOWN AND GLENDALE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON OR
EVENING.

LMZ643>646-201900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
200 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING AS AN UPPER LEVEL IMPULSE AND A COLD FRONT
MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED WITH THE SEVERE THUNDERSTORMS. AN ISOLATED WATERSPOUT IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 19, 12:58 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     2 N BROWNTOWN           42.61N 89.79W
06/19/2009                   GREEN              WI   LAW ENFORCEMENT

            TREE DOWN ACROSS A COUNTY ROAD NORTH OF BROWNTOWN.
            ALSO...WKOW-TV HAD A VIEWER REPORT MANY TREES DOWN
            SOMEWHERE IN GREEN COUNTY IN A CONCENTRATED AREA. NO
            LOCATION WAS GIVEN.

0952 AM     TSTM WND DMG     6 NE MONROE             42.66N 89.56W
06/19/2009                   GREEN              WI   LAW ENFORCEMENT

            TREE DOWN ACROSS HIGHWAY 59 BETWEEN MONROE AND ALBANY.
            TIME IS APPROXIMATE BASED ON RADAR.

1025 AM     TSTM WND GST     MILTON                  42.78N 88.95W
06/19/2009  M44.00 MPH       ROCK               WI   MESONET

&&

DELAYED REPORTS FROM THIS MORNINGS ROUND OF STORMS.

LAMERS
Special weather statement, Jun 19, 1:46 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
146 PM CDT FRI JUN 19 2009

WIZ046-047-051-052-056>060-062>072-192300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
146 PM CDT FRI JUN 19 2009

...SEVERE THUNDERSTORMS EXPECTED TO RETURN THIS AFTERNOON AND EVENING...

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS
SOUTHERN WISCONSIN THIS AFTERNOON AND EARLY EVENING. SOME OF THE
THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE WITH THE POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE.

AN UPPER LEVEL IMPULSE WILL CROSS IOWA AND MOVE ACROSS NORTHERN
ILLINOIS AND SOUTHERN WISCONSIN THIS EVENING. THIS IMPULSE IN
COMBINATION WITH VERY UNSTABLE CONDITIONS AND EXPECTED WINDS
TURNING AND INCREASING IN SPEED WITH HEIGHT...WILL CONTRIBUTE TO
THE POTENTIAL FOR SEVERE THUNDERSTORMS.

ALL INTERESTS SHOULD MONITOR THE LATEST FORECASTS...AND LISTEN FOR
STATEMENTS CONCERNING SEVERE WEATHER WATCHES AND WARNINGS.

MBK/WOOD
Local storm report, Jun 19, 1:54 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      MILWAUKEE               43.03N 87.92W
06/19/2009                   MILWAUKEE          WI   BROADCAST MEDIA

            REPORTED BY THE MILWAUKEE JOURNAL SENTINEL. WATER WAS
            SHOOTING UP VERTICALLY ABOUT 2 OR 3 FEET OUT OF THE
            SEWERS NEAR THE JOURNAL SENTINEL BUILDING. WATER WAS ALSO
            COMING OUT OF THE SINKS AND TOILETS ON THE FIRST FLOOR OF
            THEIR BUILDING.

0100 AM     LIGHTNING        1 W MILWAUKEE           43.03N 87.94W
06/19/2009                   MILWAUKEE          WI   BROADCAST MEDIA

            LIGHTNING STARTED A SMALL HOUSE FIRE NEAR NORTH 23RD AND
            WEST MICHIGAN STREETS. NO INJURIES. REPORTED BY THE
            MILWAUKEE JOURNAL SENTINEL.

0110 AM     FLASH FLOOD      WAUKESHA                43.01N 88.24W
06/19/2009                   WAUKESHA           WI   TRAINED SPOTTER

            NEAR SUNSET AND WEST IN WAUKESHA...WATER OVER THE ROADWAY
            STRANDED A VEHICLE. WATER CAME OVER THE HOOD OF THE
            VEHICLE. PORTIONS OF WEST AVENUE NEAR SUNSET AND HIGHWAY
            59 WERE ALSO UNDER WATER...WITH THE WATER COMING UP OVER
            THE CURB.

0114 AM     FLASH FLOOD      2 SW BROOKFIELD         43.04N 88.15W
06/19/2009                   WAUKESHA           WI   AMATEUR RADIO

            INTERSECTION OF GEBHARDT AND BARKER ROADS. 2.5 FEET OF
            WATER IN THE INTERSECTION WAS ESTIMATED VIA THE DEPTH IN
            RELATION TO STREET SIGNS. A VEHICLE WAS TRAPPED IN WATER
            UP TO THE DRIVERS WINDOW. BROOKFIELD FIRE DEPARTMENT
            RESPONDED TO RESCUE THE DRIVER.

0130 AM     FLASH FLOOD      3 NW WAUWATOSA          43.09N 88.08W
06/19/2009                   WAUKESHA           WI   PUBLIC

            REPORT WAS CALLED INTO THE MILWAUKEE JOURNAL SENTINEL.
            WATER WAS KNEE DEEP AT THE 3900 BLOCK OF NORTH 63RD
            STREET. WATER WAS ALSO A FOOT DEEP IN HOUSES BASEMENTS.

0200 AM     FLASH FLOOD      MILWAUKEE               43.03N 87.92W
06/19/2009                   MILWAUKEE          WI   BROADCAST MEDIA

            SEVERAL CARS STALLED IN HIGH WATER NEAR SOUTH 6TH AND
            WEEST CANAL STREETS IN THE MENOMONEE RIVER VALLEY...NEAR
            THE LOWEST POINT OF THE 6TH STREET VIADUCT. REPORTED BY
            THE MILWAUKEE JOURNAL SENTINEL.

0230 AM     FLASH FLOOD      3 W SHOREWOOD           43.09N 87.95W
06/19/2009                   MILWAUKEE          WI   BROADCAST MEDIA

            BOTH DIRECTIONS OF THE 3200 BLOCK OF WEST CAPITOL DRIVE
            HAD CLOSED. CARS WERE STALLED IN HIGH WATER AND WERE
            ABANDONED. SIMILAR HIGH WATER WITH STRANDED VEHICLES
            EXISTED A SHORT DISTANCE AWAY NEAR THE 3200 BLOCK OF WEST
            TOWNSEND STREET. A WOMAN WAS RESCUED FROM THE TOP OF HER
            CAR AROUND 230 AM BY A FIREFIGHTER IN THIS AREA.

0400 AM     HEAVY RAIN       3 WSW MADISON           43.07N 89.44W
06/19/2009  M1.75 INCH       DANE               WI   CO-OP OBSERVER

            MEASURED BY A COCORAHS OBSERVER. WATER WAS RUSHING DOWN
            THE STREET AND FLOWING OUT OF STORM SEWERS AT THIS
            LOCATION.

&&

DELAYED FLASH FLOODING REPORTS FROM THE EARLY MORNING ROUND OF STORMS
APPROXIMATELY BETWEEN MIDNIGHT AND 2 AM.

LAMERS
Local storm report, Jun 19, 2:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TORNADO          5 ENE HIGHLAND          43.07N 90.29W
06/18/2009                   IOWA               WI   NWS STORM SURVEY

            PRELIMINARY EF-0 RATING. MAINLY TREE DAMAGE OBSERVED.
            TORNADO BEGAN NEAR INTERSECTION OF HIGHWAY P AND COUNCIL
            BLUFFS ROAD. PATH LENGTH 0.2 MILES. MAXIMUM PATH WIDTH OF
            75 TO 100 YARDS.

&&

DELAYED INFORMATION FROM LAST NIGHT/S ROUND OF STORMS.

LAMERS
Local storm report, Jun 19, 2:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
227 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      3 WSW MILWAUKEE         43.02N 87.97W
06/19/2009                   MILWAUKEE          WI   BROADCAST MEDIA

            REPORTED BY THE MILWAUKEE JOURNAL SENTINEL. SOME FLASH
            FLOODING AND FLOOD DAMAGE AT MILLER PARK LAST NIGHT. SOME
            INVENTORY IN STORAGE AREAS WAS LOST. THE CLUBHOUSES
            ESCAPED DAMAGE...BUT SOME CARPETING MAY NEED TO BE
            REPLACED.

&&

DELAYED INFORMATION FROM LAST NIGHT/S ROUND OF STORMS.

LAMERS
Special weather statement, Jun 19, 2:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT FRI JUN 19 2009

WIZ046-192045-
MARQUETTE-
243 PM CDT FRI JUN 19 2009

...STRONG THUNDERSTORM MOVING INTO MARQUETTE COUNTY...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL ADAMS COUNTY...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WESTFIELD BY 305 PM CDT...
  MONTELLO BY 320 PM CDT...

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:29 PM CDTSevere Thunderstorm WarningMKXSauk46 min
Jun 18, 10:38 PM CDTSevere Thunderstorm WarningMKXColumbia52 min
Jun 18, 10:59 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk61 min
Jun 18, 11:01 PM CDTSevere Thunderstorm WarningMKXDane59 min
Jun 18, 11:02 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson43 min
Jun 18, 11:10 PM CDTTornado WarningMKXIowa50 min
Jun 18, 11:18 PM CDTSevere Thunderstorm WarningMKXColumbia42 min
Jun 18, 11:44 PM CDTFlash Flood WarningMKXDane, Iowa, Sauk5 hr
Jun 18, 11:51 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette54 min
Jun 18, 11:52 PM CDTSpecial Marine WarningMKX113 min
Jun 19, 12:01 AM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Washington, Waukesha59 min
Jun 19, 12:04 AM CDTFlash Flood WarningMKXJefferson, Milwaukee, Waukesha4 hr
Jun 19, 12:18 AM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Lafayette, Rock72 min
Jun 19, 12:29 AM CDTSevere Thunderstorm WarningMKXIowa36 min
Jun 19, 12:33 AM CDTFlash Flood WarningMKXKenosha, Racine, Rock, Walworth4 hr
Jun 19, 12:51 AM CDTSevere Thunderstorm WarningMKXGreen, Rock, Walworth54 min
Jun 19, 12:52 AM CDTTornado WarningMKXRock53 min
Jun 19, 12:56 AM CDTTornado WarningMKXMilwaukee, Racine, Waukesha40 min
Jun 19, 1:03 AM CDTSpecial Marine WarningMKX117 min
Jun 19, 1:11 AM CDTTornado WarningMKXRock31 min
Jun 19, 1:23 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine52 min
Jun 19, 1:32 AM CDTFlash Flood WarningMKXGreen, Lafayette4 hr
Jun 19, 1:37 AM CDTRiver Flood WarningMKXMilwaukee10 hr
Jun 19, 1:42 AM CDTRiver Flood WarningMKXMilwaukee2 hr
Jun 19, 3:05 AM CDTRiver Flood WarningMKXWaukesha3 days
Jun 19, 8:12 AM CDTRiver Flood WarningMKXLafayette45 hr
Jun 19, 8:16 AM CDTRiver Flood WatchMKXGreen13 hr
Jun 19, 8:17 AM CDTRiver Flood WarningMKXGreen, Rock37 hr
Jun 19, 8:35 AM CDTSevere Thunderstorm WarningMKXLafayette85 min
Jun 19, 8:58 AM CDTSevere Thunderstorm WarningMKXGreen77 min
Jun 19, 9:33 AM CDTSevere Thunderstorm WarningMKXRock65 min
Jun 19, 9:47 AM CDTRiver Flood WatchMKXKenosha11 hr
Jun 19, 11:48 AM CDTFlash Flood WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more14 hr
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake35 min
Jun 19, 5:11 PM CDTFlash Flood WarningMKXGreen, Kenosha, Racine, Rock, Walworth5 hr
Jun 19, 5:40 PM CDTSpecial Marine WarningMKX2 hr
Jun 19, 5:41 PM CDTTornado WarningMKXKenosha49 min
Jun 19, 6:43 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth51 min
Jun 19, 6:55 PM CDTSevere Thunderstorm WarningMKXRock, Walworth42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.